MAUDE Adverse Event Report: EPIMED INTERNATIONAL INC VERSA-KATH; CATHETER

EPIMED INTERNATIONAL INC VERSA-KATH; CATHETER
Model Number A-EP-042
Medical Device Problem Codes Device Handling Problem (3265); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2019, (b)(6), managing director at (b)(6), emailed epimed regarding a sheared portion of catheter coating that was left within the patient at level c3.The doctor stated that he pulled the catheter to hard against the needle when attempting to reposition the catheter.The account stated that approximately 10 cm of the catheter coating was missing from the device.The reporting account provided epimed with pictures of the device after the reported event.Epimed conducted measurement analysis on the pictures and determined that none of the catheter's internal spring was missing from the device, and also confirmed that approximately 9-10 cm of the catheter coating was missing.The coating of the versa-kath catheter is fluorinated ethylene propylene (fep), and has been shown to be biocompatible in epimed's testing.No other information has been provided by the reporting account as of june 3, 2019.Epimed will continue to follow-up with the reporting account for a period of three months for any patient updates.
 
Event or Problem Description
On (b)(6) 2019, (b)(6), managing director at (b)(6), emailed epimed regarding a sheared portion of catheter coating that was left within the patient at level c3.The doctor stated that he pulled the catheter to hard against the needle when attempting to reposition the catheter.

Brand Name
VERSA-KATH
Common Device Name
CATHETER
Manufacturer (Section D)
EPIMED INTERNATIONAL INC
141 sal landrio drive
johnstown NY 12095
MDR Report Key8768957
Report Number1316297-2019-00002
Device Sequence Number1690240
Product Code BSO
UDI-Device Identifier00818788021120
UDI-Public00818788021120
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K023140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model NumberA-EP-042
Device Catalogue Number156-2112
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2019
Initial Report FDA Received Date07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;